MAUDE Adverse Event Report: COOK INC OPEN-END FLEXI-TIP URETERAL CATHETER; KOD CATHETER, UROLOGICAL

COOK INC OPEN-END FLEXI-TIP URETERAL CATHETER; KOD CATHETER, UROLOGICAL
Model Number G14809
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Foreign Body In Patient (2687)
Date of Event 02/09/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a jj catheter placement, using an open-end flexi-tip ureteral catheter, the flexitip catheter "crumbled'.A small end of the catheter separated and remained inside of the patient's bladder.The separated section was able to be removed with a cystoscope and forceps by the surgeon.They changed devices to complete the procedure, and there was no impact noted to the patient.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Additional patient and event information has been requested.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Event summary as reported, during a jj catheter placement, using an open-end flexi-tip ureteral catheter, the flexitip catheter "crumbled'.A small end of the catheter separated and remained inside of the patient's bladder.The separated section was able to be removed with a cystoscope and forceps by the surgeon.They changed devices to complete the procedure, and there was no impact noted to the patient.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation - evaluation reviews of the complaint history, device history record, instructions for use, and quality control procedures and a visual inspection of the device were conducted during the investigation.One open-end flexi-tip ureteral catheter was returned for investigation.The overall length of the returned catheter measured 66.4cm.Material with black ink marks was shaving from the catheter starting approximately at the 25cm black ink mark and extending to the distal tip.A document-based investigation evaluation was also performed by cook.No related non-conformances were recorded, and no additional lot-related complaints were received.The device history record review provides objective evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.There were no identified gaps in the quality control procedures.Cook has concluded that sufficient inspection activities are in place to assure functionality and device integrity prior to shipping.The device is included with instructions for use which caution the following: ¿ avoid bending or kinking the catheter prior to placement.Doing so could damage the integrity of the catheter and result in patient injury.¿ if you encounter resistance while advancing or withdrawing the catheter, stop.Determine the cause of the resistance before proceeding.¿ do not withdraw catheter while deflected in cystoscope/endoscope.Based on the available information and a clinical assessment of the complaint, cook has concluded that the most probable causes of this event were unintended user error, device manipulation, and patient anatomy.Cook will continue monitoring of similar complaints and has notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
OPEN-END FLEXI-TIP URETERAL CATHETER
Common Device Name
KOD CATHETER, UROLOGICAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11338825
Report Number1820334-2021-00346
Device Sequence Number883339
Product Code KOD
UDI-Device Identifier00827002148093
UDI-Public(01)00827002148093(17)230917(10)13435859
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K171662
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 05/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/17/2023
Device Model NumberG14809
Device Catalogue Number021307
Device Lot Number13435859
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2021
Initial Date Received by Manufacturer 02/10/2021
Supplement Date Received by Manufacturer04/28/2021
Initial Report FDA Received Date02/17/2021
Supplement Report FDA Received Date05/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CYSTOSCOPE
Outcome Attributed to Adverse Event Required Intervention;